MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P8.5-80C245
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that during treatment the nail unwound and shortened.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned nail revealed no external damage.The x-ray images taken upon return did not indicate any damage to the internal components and they revealed the nail had been partially distracted.The nail was functionally tested and was distracted and retracted with the high-speed magnet tool as well as with an external remote controller (erc).The length as received measured at 278.21mm.The minimum, and maximum length were measured at 244.18 mm and 326.05 mm, respectively, giving a total stroke measurement of 81.87mm which meets the specification.The distraction force testing was measured and met the specification.The nail has been determined to meet specifications.The complaint investigation and functional testing were unable to confirm or duplicate the alleged deficiency with this device.No objective evidence has been provided to confirm the reported loss of distraction.Despite multiple attempts to follow up with the complaint reporter, no additional information such as pictures or x-ray images have been provided to assist in clarifying the reported deficiency to support the complaint description of the nail shortening.Device record review: review of the device history records (dhr) indicates that the unit met all required quality specifications and testing prior to product departure.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key16708116
Report Number3006179046-2023-00159
Device Sequence Number3585076
Product Code HSB
UDI-Device Identifier00812258020408
UDI-Public812258020408
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP8.5-80C245
Device Lot Number2021802AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale